Home | About us | Editorial Board | Search | Ahead of print | Current Issue | Archives | Instructions | Online submissionContact Us   |  Subscribe   |  Advertise   |  Login  Page layout
Wide layoutNarrow layoutFull screen layout
Lung India Official publication of Indian Chest Society  
  Users Online: 795   Home Print this page  Email this page Small font size Default font size Increase font size


 
  Table of Contents    
LETTER TO EDITOR
Year : 2012  |  Volume : 29  |  Issue : 4  |  Page : 394  

Thrombocytopenia due to rifampicin


Department of Respiratory Medicine, SMS Medical College, Jaipur, Rajasthan, India

Date of Web Publication23-Oct-2012

Correspondence Address:
Prahlad Rai Gupta
Department of Respiratory Medicine, SMS Medical College, Jaipur, Rajasthan
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0970-2113.102848

Rights and Permissions

How to cite this article:
Gupta PR. Thrombocytopenia due to rifampicin. Lung India 2012;29:394

How to cite this URL:
Gupta PR. Thrombocytopenia due to rifampicin. Lung India [serial online] 2012 [cited 2019 Jun 17];29:394. Available from: http://www.lungindia.com/text.asp?2012/29/4/394/102848

Sir,

I read with interest, the letter to editor published in Lung India Jan-March issue on thrombocytopenia due to rifampicin by Dixit et al. [1] The authors claim that only few cases of thrombocytopenia due to rifampicin in daily doses have been reported. Perhaps the authors have not searched the literature well. The disorder is not so rare.

Way back in 1985, I along with others (Sharma et al. [2] ) have reported such a case of thrombocytopenia due to rifampicin in daily dose, with severe bleeding diathesis. Other reports of more than 20 cases are available on "PubMed." Many more may not have been reported since its occurrence is known for so many years. Most such cases have occurred in situations, where patients have been irregular on therapy or there are interruptions in rifampicin therapy, for one or the other reason.

Need not to emphasize that a high index of suspicion is warranted to unravel the disorder early and managed by prompt withdrawal of the drug. Patients who are irregular on therapy must be warned of reporting immediately, if they notice bleeding from any site.

Although Bhasin et al. [3] have suggested that resumption of the drug is possible in these patients; in my opinion, it is best avoided looking to the serious nature of the reaction.

 
   References Top

1.Dixit R, George J, Sharma AK. Thronbocytopenia due to rifampicin. Lung India 2012;29:90-2.  Back to cited text no. 1
[PUBMED]  Medknow Journal  
2.Sharma TN, Gupta PR, Purohit SD, Jain BL, Durlabhji P, Koolwal S. Thronbocytopenic purpura induced by daily administration of rifampicin. Ind J Tuberc 1985;32:199-200.  Back to cited text no. 2
    
3.Bhasin DK, Sarode R, Puri S, Murwaha N, Singh K. Can rifampicin be restarted in patients with rifampicin induced thrombocytopenia. Tubercle 1991;72:306-7.  Back to cited text no. 3
    



This article has been cited by
1 Authorsę reply
Dixit, R. and George, J. and Sharma, A.K.
Lung India. 2012; 29(4): 395
[Pubmed]



 

Top
  
 
  Search
 
  
    Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
    Access Statistics
    Email Alert *
    Add to My List *
* Registration required (free)  

 
  In this article
    References

 Article Access Statistics
    Viewed682    
    Printed36    
    Emailed0    
    PDF Downloaded222    
    Comments [Add]    
    Cited by others 1    

Recommend this journal